Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account

Currently living in steroid heaven

slomoslomo Posts: 180
edited 27. Sep 2015, 05:08 in Living with Arthritis archive
Hi everyone
I've been having a strange/nice time of it lately! Rheumy was right and steroids don't half have their place. I should probably award a gold star to my innards which have accepted the rise from 10 to 15 meth weekly without question along with 60mg daily of steroid.
Within a few hours of taking them I suddenly felt much lighter in my mood. I had no idea that I had been using so much emotional energy just to get about but suddenly it felt like someone had lifted the window blind and let the sunshine back into the room. Previously I could feel happy and say I was happy but my facial expression wasn't really conveying that. Now I can smile and laugh again. OH is over the moon as we were only thinking about the physical aspect of the steroids.
The inflammation in my knees has gone and my knees are normal size. I can move and dress and shower and go up and down stairs with no pain and at a moderate speed.
Downside, I have to listen more carefully for the signs I'm overdoing things and have been caught out twice with that. Also, on Thursday I have to drop straight from 60daily to 40 daily. How will that go, I wonder?
In the meantime I'm enjoying this respite and will just have to cross my fingers that next weeks drop in doseage won't put me back to square one.
(Hopefully I'll not be here whinging next week!)

slomo

Comments

  • barbara12barbara12 Posts: 20,902 ✭✭
    edited 30. Nov -1, 00:00
    So glad you have got some relief from the steroids..long may it last for you..
    Love
    Barbara
  • stickywicketstickywicket Posts: 25,993 ✭✭✭
    edited 30. Nov -1, 00:00
    That's great news, slomo. Maybe ease up a bit on the physical stuff as you ease down on the steroids. I, too, am always on a high with them - unlike poor Bovey1 below who finds they have exactly the opposite effect.
    “There is always a well-known solution to every human problem - neat, plausible, and wrong.” H.L. Mencken
  • frogmortonfrogmorton Posts: 26,187 ✭✭✭
    edited 30. Nov -1, 00:00
    I am very pleased for you.

    I hope that maybe the MTX increase will mitigate the steroid decrease a bit :?

    Best of luck

    Toni xx
    Love

    Toni xxx
  • SloshSlosh Posts: 3,194
    edited 30. Nov -1, 00:00
    So pleased for you, and your husband
    He did not say you will not be storm tossed, you will not be sore distressed, you will not be work weary. He said you will not be overcome.
    Julian of Norwich
  • As5567As5567 Posts: 665
    edited 30. Nov -1, 00:00
    What you're experiencing is a steroid high, some get it and others get the opposite.

    60mg is a very high dose of steroids, do you know how long they plan on keeping you on them?
  • dreamdaisydreamdaisy Posts: 31,567 ✭✭✭
    edited 30. Nov -1, 00:00
    I am pleased that you are feeling better rather than the opposite, this is one of the 'joys' of steroids but bear in mind that they are liars. They are not addressing the underlying condition in any way, just masking the disease. The drop to forty shouldn't be too hard - what's the planned reduction after that? DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
Sign In or Register to comment.